MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 4.5MM PROX FEM PL 12H R 280MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 4.5MM PROX FEM PL 12H R 280MM; PLATE, FIXATION, BONE
Catalog Number 72572212
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 06/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after evos orif surgery for femoral and neck fracture that had been performed about 5 months ago, one (1) evos 4.5mm prox fem pl 12h r 280mm reportedly broke proximally as result of bones not healing.The fracture was first treated with the insertion of nail, but it was removed as it failed to unite, so it was converted to the evos fixation.This adverse event was solved by a revision surgery on (b)(6) 2024, in which the internal fixation was converted to thr.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, although it was reported that the patient underwent a revision surgery to convert the internal fixation into total hip replacement, as of the date of this medical investigation, no relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time to determine the clinical root cause of the reported events.Per case details, the broken plate was removed from the patient.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.No further medical assessment can be rendered at this time.Should any additional clinical information be provided, this complaint will be re-evaluated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed in adverse events in primary and revision surgery that failure to observe the warnings and precautions, trauma, strenuous activity, implant alignment, patient non-compliance, involuntary muscular disorders, improper or duration of service increase the risk of loosening, bending, cracking, or fracture of implant components, which may lead to revision surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient medical history, post-operative patient health and/or bone quality.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 4.5MM PROX FEM PL 12H R 280MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19731045
Report Number1020279-2024-01360
Device Sequence Number15462129
Product Code HRS
UDI-Device Identifier00885556753927
UDI-Public885556753927
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K201918
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72572212
Device Lot Number21FM14445
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale